Hail, Tuscarawas
- When
- April 9, 3:05 PM EST
- Where
- Tuscarawas County, New Philadelphia
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.267, -81.000
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 9, 10:50 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1150 AM EDT MON APR 9 2001 UPDATED ZONE FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH AND SOME TIMING OF WORST STORMS. LINE OF POTENTIALLY SEVERE STORMS CONTINUES TO MOVE EAST AT 40 MPH ACROSS OHIO. WILL ARRIVE IN EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA PANHANDLE EARLY THIS AFTERNOON. SOUTHWEST PENNSYLVANIA INTO MID AFTERNOON...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND MID TO LATE AFTERNOON. DAMAGING WIND AND LARGE HAIL ARE MAIN CONCERN. WILL MONITOR RAINFALL AMOUNTS AS MUCH RAIN LAST NIGHT OVER NORTHERN SECTIONS OF EAST CENTRAL OHIO AND ALSO FOOTHILLS OF LAUREL MOUNTAINS IN SOUTHWEST PENNSYLVANIA. ...GIORDANO .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT MONDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT MONDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT MONDAY FOR ZONES WVZ001>004.
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-092100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1056 AM EDT MON APR 9 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON... IN PENNSYLVANIA THIS WATCH INCLUDES 15 COUNTIES... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN OHIO THIS WATCH INCLUDES 11 COUNTIES... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFF,ERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN WEST VIRGINIA THIS WATCH INCLUDES 4 COUNTIES... BROOKE HANCOCK MARSHALL OHIO
The Pittsburgh radar (KPBZ), 72 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240881, 5240882, 5239209, 5239210, 5239211, 5239212, 5239213, 5239214, 5239215, 5239216.